MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 7.0 CANN SC MEASURE GAUGE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 7.0 CANN SC MEASURE GAUGE; PLATE, FIXATION, BONE
Model Number 71119105
Medical Device Problem Codes Corroded (1131); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during surgery, the 7.0 cann sc measure gauge presented rust and is difficult to read the numbers.Procedure continued with the same device, without a delay or an injury.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device was found to have some discoloration, and the words on the device were not legible, rendering the device inoperable.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
7.0 CANN SC MEASURE GAUGE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11087478
Report Number1020279-2020-07879
Device Sequence Number3311603
Product Code HRS
UDI-Device Identifier03596010428363
UDI-Public03596010428363
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71119105
Device Catalogue Number71119105
Device Lot Number16JM10036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1